HESI-P HESI Pharmacology - Set 5 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A nurse is caring for a client with HIV who has developed pneumocystis pneumonia and is receiving pentamidine. The client now has a temperature of one hundred one degrees Fahrenheit. The nurse interprets this finding as most likely indicating which underlying condition right now?
Question 22: A nurse is preparing to teach a client beginning aminoglycoside therapy about adverse effects to monitor closely. The nurse focuses the discussion on the key toxicities tied to this antimicrobial class per the chapter. Which adverse effects should she include during the teaching session today?
Question 23: A nurse is monitoring a client who is taking a penicillin antibiotic for treatment of a soft tissue infection. The chapter describes a serious hypersensitivity reaction associated with this antimicrobial class. Which severe reaction should the nurse remain most alert for during the first dose today?
Question 24: A nurse is reviewing prescriptions for a client beginning ketoconazole for systemic candidiasis. The nurse plans teaching about safe administration and follow-up monitoring during home therapy. Which set of instructions should the nurse include for this antifungal medication right now?
Question 25: A nurse is reviewing laboratory results for a client receiving sulfonamide therapy for a urinary tract infection. The nurse plans surveillance for the adverse effects tied to this antimicrobial class per the chapter. Which group of effects should she monitor for most closely during therapy?
Question 26: A nurse is reviewing serum laboratory results for an adult with AIDS receiving didanosine. The nurse is alert for a particular lab value that signals the need to discontinue the medication. Which elevated result would prompt the nurse to anticipate discontinuation of this medication?
Question 27: A nurse is teaching a client beginning amikacin therapy for a bacterial infection at home. The nurse wants to identify the single adverse effect that requires immediate contact with the provider. Which event should prompt the client to call the provider immediately according to chapter guidance?
Question 28: A nurse is assigned to care for a client with cytomegalovirus retinitis and AIDS who is receiving foscarnet. The nurse plans to monitor a key laboratory study tied to this antiviral medication. Which serum laboratory study should the nurse monitor most closely during therapy today?
Question 29: A nurse is preparing to monitor an HIV-seropositive client who is taking stavudine for ongoing antiretroviral therapy. The nurse focuses on the parameter most closely tied to the drug's signature adverse effect. Which parameter should the nurse monitor most closely while the client takes this medication?
Question 30: A nurse is reviewing teaching for a young adult planning pregnancy who must continue antineoplastic therapy for several more months. The nurse addresses the chapter's psychosocial guidance for clients of childbearing age. Which counseling priority should the nurse address with this client most directly?
Question 31: A nurse is teaching a client about home care during antineoplastic therapy with mild stomatitis already developing. The nurse focuses on oral care strategies described by the chapter for these clients. Which combination of measures should the nurse include in the teaching session right now?
Question 32: A nurse is preparing to administer pegfilgrastim after a chemotherapy cycle to a client with low neutrophil counts. The client asks about why this granulocyte colony-stimulating factor is needed now. Which explanation reflects the chapter's stated purpose for this class of agent right now?
Question 33: A nurse is assessing a client receiving an antitumor antibiotic medication with reports of new dyspnea and rapid weight gain this week. The nurse considers the cardiotoxic profile described for doxorubicin and idarubicin. Which sign cluster most directly supports concern for cardiac dysfunction in this client now?
Question 34: A nurse is preparing teaching for a client with HIV who will be discharged on a new highly active antiretroviral therapy regimen. The client asks if this combination will cure the infection. Which response most accurately reflects the chapter's stated goals for this therapy combination?
Question 35: A nurse is reviewing the medication list for a client who is taking a basiliximab infusion after kidney transplantation. The nurse anticipates monitoring for a specific severe adverse reaction tied to this antibody therapy. Which adverse event should the nurse remain most alert for during the infusion right now?
Question 36: A nurse is reviewing teaching for an adolescent prescribed tetracycline for a skin infection during a pediatric clinic visit. The nurse focuses on the chapter's age-related caution tied to this antimicrobial class. Which client population should generally not receive tetracyclines according to the chapter guidance?
Question 37: A nurse is teaching a client beginning fluoroquinolone antibiotic therapy at home about photosensitivity precautions described by the chapter. The client asks about outdoor activity during the next two weeks of treatment. Which guidance most accurately reflects the chapter's stated approach for this client right now?
Question 38: A nurse is reviewing platelet count results for a client who is on day fourteen of an antineoplastic regimen. The chart shows a platelet count of seventeen thousand. The nurse anticipates which complication risk per the chapter's stated platelet threshold for this clinical situation?
Question 39: A nurse is reviewing neutrophil count results for a client receiving cytotoxic chemotherapy this week. The segmented neutrophil count has dropped below the chapter's threshold for action. Which combination of steps should the nurse initiate based on the chapter's stated guidance right now?
Question 40: A nurse is caring for a post-renal-transplant client taking cyclosporine for rejection prevention. The client reports a new headache today, and one vital sign change is noted on the chart. Which vital sign is most likely increased in this client right now?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support